Alert archive / Missouri / Flash Flood Warnings in 2010
Flash Flood Warning 32, NWS Kansas City, MO
NWS Kansas City, MO issued this flash flood warning at Jun 15, 2010, 2:43 PM CDT for 4 counties in Missouri; Johnson County, Kansas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2010, 2:43 PM CDT (19:43 UTC)
- Expired
- Jun 15, 2010, 6:30 PM CDT
- In force
- 4 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Johnson County, KS, Cass County, MO, Jackson County, MO, Johnson County, MO, Lafayette County, MO
The radar
The Pleasant Hill radar (KEAX), 29 km from the middle of the area, began a volume at 19:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 7.7 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 445 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 615 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
001
WGUS53 KEAX 151943
FFWEAX
KSC091-MOC037-095-101-107-152330-
/O.NEW.KEAX.FF.W.0032.100615T1943Z-100615T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
243 PM CDT TUE JUN 15 2010
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* FLASH FLOOD WARNING FOR...
JACKSON COUNTY IN WEST CENTRAL MISSOURI...
JOHNSON COUNTY IN EAST CENTRAL KANSAS...
LAFAYETTE COUNTY IN WEST CENTRAL MISSOURI...
NORTHERN CASS COUNTY IN WEST CENTRAL MISSOURI...
NORTHERN JOHNSON COUNTY IN WEST CENTRAL MISSOURI...
* UNTIL 630 PM CDT
* AT 238 PM CDT...A NATIONAL WEATHER SERVICE EMPLOYEE REPORTED SLOW
MOVING SCATTERED THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. EARLY ESTIMATES OF THE RAINFALL RATES ARE THAT THESE
STORMS ARE PUTTING DOWN 2 INCHES PER HOURS...WHICH GIVEN THE
ALREADY SATURATED GROUND...WILL LEAD TO MORE FLASH FLOODING
ISSUES ACROSS THE WARNED AREA.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BELTON...BLUE SPRINGS...BUCKNER...CONCORDIA...DE SOTO...EDGERTON...
FAIRWAY...GARDNER...GRAIN VALLEY...GRANDVIEW...GREENWOOD...
HIGGINSVILLE...INDEPENDENCE...LAKE LOTAWANA...LAKE QUIVIRA...
LEAWOOD...LEE'S SUMMIT...LENEXA...LEXINGTON...MERRIAM...MISSION...
MISSION HILLS...OAK GROVE...ODESSA...OLATHE...OVERLAND PARK...
PLEASANT HILL...PRAIRIE VILLAGE...RAYMORE AND RAYTOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...
COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND
OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
PLEASANT HILL.
&&
LAT...LON 3896 9506 3899 9502 3899 9491 3903 9489
3904 9479 3904 9461 3908 9460 3916 9413
3914 9407 3918 9399 3915 9401 3914 9398
3920 9388 3920 9376 3924 9363 3922 9350
3878 9353 3874 9506
$$
CUTTER2 follow-up statements
372
WGUS73 KEAX 152224
FFSEAX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
524 PM CDT TUE JUN 15 2010
MOC101-107-152238-
/O.CAN.KEAX.FF.W.0032.000000T0000Z-100615T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JOHNSON MO-LAFAYETTE MO-
524 PM CDT TUE JUN 15 2010
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR LAFAYETTE AND
NORTHERN JOHNSON COUNTIES IN WEST CENTRAL MISSOURI IS CANCELLED...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. IF
FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW
ENFORCEMENT AGENCY.
LAT...LON 3896 9506 3899 9502 3898 9497 3899 9491
3903 9488 3904 9479 3893 9412 3879 9412
3878 9413 3874 9506
$$
KSC091-MOC037-095-152330-
/O.CON.KEAX.FF.W.0032.000000T0000Z-100615T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JOHNSON KS-CASS MO-JACKSON MO-
524 PM CDT TUE JUN 15 2010
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR JOHNSON COUNTY IN EAST
CENTRAL KANSAS...AND SOUTHERN JACKSON AND NORTHERN CASS COUNTIES IN
WEST CENTRAL MISSOURI UNTIL 630 PM CDT...
SLOW MOVING SCATTERED THUNDERSTORMS WITH VERY HEAVY RAINFALL MOVED
ACROSS THE WARNED AREA THIS AFTERNOON. WHILE THE STORMS THAT
PROMPTED THIS FLASH FLOOD WARNING HAVE MOVED OUT OF THE AREA...THE
THREAT OF STILL MORE HEAVY RAIN REMAINS POSSIBLE.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BELTON...DE SOTO...EDGERTON...GARDNER...GRANDVIEW...GREENWOOD...LAKE
LOTAWANA...LEAWOOD...LEE'S SUMMIT...LENEXA...MERRIAM...MISSION
HILLS...OLATHE...OVERLAND PARK...PLEASANT HILL...PRAIRIE VILLAGE...
RAYMORE...SHAWNEE...LAKE WINNEBAGO AND LONE JACK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLOODING OF SMALL CREEKS
AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS
AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING
AREAS ARE ALSO SUBJECT TO FLOODING.
REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY
MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN PLEASANT HILL.
&&
LAT...LON 3896 9506 3899 9502 3898 9497 3899 9491
3903 9488 3904 9479 3893 9412 3879 9412
3878 9413 3874 9506
$$
CUTTER770
WGUS73 KEAX 152331
FFSEAX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
631 PM CDT TUE JUN 15 2010
KSC091-MOC037-095-152341-
/O.EXP.KEAX.FF.W.0032.000000T0000Z-100615T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JOHNSON KS-CASS MO-JACKSON MO-
631 PM CDT TUE JUN 15 2010
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR JOHNSON COUNTY IN
EAST CENTRAL KANSAS...AND SOUTHERN JACKSON AND NORTHERN CASS COUNTIES
IN WEST CENTRAL MISSOURI WILL BE ALLOWED TO EXPIRE AT 630 PM CDT...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED
AREA...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN
OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 3896 9506 3899 9502 3898 9497 3899 9491
3903 9488 3904 9479 3893 9412 3879 9412
3878 9413 3874 9506
$$
CUTTERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 15, 6:40 AM CDT, 8 hours 3 minutes earlier.
Area forecast discussion, Jun 15, 6:40 AM CDT, 8 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 640 AM CDT TUE JUN 15 2010 ...UPDATED AVIATION... .DISCUSSION... MODEST LOW LEVEL JET WAS RESULTING IN WEAK ISENTROPIC ASCENT (CENTERED AROUND 305K) ALONG A SW-NE ORIENTED BOUNDARY FROM SW KS INTO NW MO EARLY THIS MORNING. SUFFICIENT CAPE WAS YIELDING SCATTERED SHOWERS/STORMS ALONG THIS BOUNDARY...AND THESE STORMS MAY GRADUALLY INTENSIFY AS THEY MOVED INTO IMPROVED DEEP LAYER SHEAR AND SLIGHTLY MORE FAVORABLE MID-LEVEL INSTABILITY. BEST FORCING FOR ELEVATED ASCENT WILL REMAIN OVER NE KS AND FAR NW MO THROUGH THIS MORNING...WITH SOME LOCALIZED POTENTIAL FOR HEAVY RAIN AND MAYBE SOME SMALL HAIL AS STORMS CONTINUE TO PROPAGATE NORTHWARD. ONGOING ACTIVITY WILL SLOWLY LIFT THROUGH NW MO...WITH THE REST OF THE CWA SEEING A GRADUAL DECREASE IN MID-HIGH CLOUD DEBRIS. EXPECT MORE BREAKS THAN YESTERDAY...ALLOWING TEMPERATURES TO REACH THE LOWER 80S WITH DWPTS HOLDING JUST SHY OF 70F. SEASONABLY STRONG MID-LEVEL TROUGH EXTENDING FROM A CLOSED CENTER IN SOUTH DAKOTA SWWD THROUGH WRN KS WILL PIVOT QUICKLY EASTWARD TODAY...PROVIDING LARGE SCALE FORCING FOR ASCENT. DISSIPATING SURFACE BOUNDARY LEFT BEHIND ONGOING STORMS WILL LIKELY BE ONE FOCUS FOR STORM INITIATION...WHICH COULD OCCUR FAIRLY EARLY (18-20Z) GIVEN THE SPEED OF THE AFOREMENTIONED WAVE. MID-LEVEL LAPSE RATES REMAIN RATHER POOR...BUT COULD STILL SEE A STRONG STORM OR TWO GIVEN THE FAVORABLE DEEP LAYER SHEAR. ACTIVITY WILL EXIT EAST OF THE AREA EARLY THIS EVENING...WITH WEAK SURFACE RIDGING TO KEEP THE REGION DRY THROUGH WEDNESDAY. MODEST LOW LEVEL WARM ADVECTION MAY ALLOW FOR A FEW THUNDERSTORMS OVER WRN MO/ERN KS WEDNESDAY NIGHT...BUT THIS ACTIVITY SHOULD SHIFT RAPIDLY NORTHWARD AS THE ELEVATED MIXED LAYER SPREAD QUICKLY THROUGH THE PLAINS AND EFFECTIVELY CAPS THE REGION...LEADING INTO A HOT...HUMID AND BREEZY DAY ON THURSDAY. BOOKBINDER && .AVIATION... SCT SHRA/TSRA WERE LINED UP NEAR A KMHK-KSTJ LINE...GENERALLY MOVING NORTHEAST...WHILE THE STRATIFORM REGION OF A WEAKENING CONVECTIVE SYSTEM TO THE SOUTH WAS EXPANDING NORTH TOWARDS THE KANSAS CITY TERMINALS. EXPECTING WIDESPREAD LOW MVFR/IFR RESTRICTIONS WITHIN ANY OF THE HEAVIER SHRA...WITH LOWER CONFIDENCE OF PATCHY HIGHER MVFR CIGS EXPANDING IN COVERAGE THROUGH THE MORNING HOURS. ANTICIPATING CIGS TO RISE INTO VFR RANGE DURING THE AFTERNOON...AND ALTHOUGH SLIGHT CHANCES OF REDEVELOPING TSRA DO EXIST...PROBABILITIES APPEAR TOO LOW TO INCLUDE IN THIS PACKAGE. CLEARING SKIES OVERNIGHT MAY PROMOTE MVFR FOG...AND HAVE INCLUDED A TEMPO GROUP FOR THE MOST FAVORED KSTJ SITE 21 && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Jun 15, 12:55 PM CDT, 1 hour 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1255 PM CDT TUE JUN 15 2010 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-161800- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 1255 PM CDT TUE JUN 15 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT CONSIDERABLE CLOUD COVER WILL LIMIT DAYTIME HEATING...BUT IN THE PRESENCE OF A WEAK STATIONARY FRONT AND AN UPPER LEVEL DISTURBANCE... SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON. ALTHOUGH NO SEVERE WEATHER IS EXPECTED WITH THE STORMS...BRIEF HEAVY RAINFALL AND GUSTY WINDS ARE POSSIBLE. THE STORMS WILL DISSIPATE OR MOVE EAST OUT OF THE OUTLOOK AREA EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A FEW THUNDERSTORMS MAY DEVELOP ACROSS EXTREME EASTERN KANSAS AND EXTREME WESTERN MISSOURI WEDNESDAY AND WEDNESDAY NIGHT. AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE. OTHERWISE...A VERY WARM AND HUMID AIR MASS WILL BUILD INTO THE OUTLOOK AREA FROM FRIDAY INTO EARLY NEXT WEEK. AFTERNOON HEAT INDICES WILL BE AROUND 100 THROUGHOUT THIS PERIOD. A WEAK COLD FRONT WILL ALSO BE PARKED JUST NORTH OF THE OUTLOOK AREA FRIDAY THROUGH MONDAY. MUCH OF THE THUNDERSTORM ACTIVITY ASSOCIATED WITH THE FRONT WILL BE NORTH OF THE OUTLOOK AREA...BUT SOME THUNDERSTORM ACTIVITY MAY DRIFT INTO NORTHERN MISSOURI...MAINLY NORTH OF ROUTE 36...THROUGH THE PERIOD. SEVERE WEATHER ALONG WITH HEAVY RAINFALL IS POSSIBLE WITH ANY THUNDERSTORM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY.
In the hours before
Local storm report, Jun 15, 10:31 AM CDT, 4 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1031 AM CDT TUE JUN 15 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0922 AM FLASH FLOOD 1 W OREGON 39.98N 95.16W
06/15/2010 HOLT MO LAW ENFORCEMENT
MUDSLIDES DUE TO HEAVY RAINFALL ALONG HIGHWAYS T AND ONE
ELEVEN. IN ADDITION...PONDING OF WATER ON HIGHWAY 59 NEAR
THE 75 MILE MARKER OF INTERSTATE 29...APPROXIMATELY 1-2 N
OF OREGON.
&&
SFORTINLocal storm report, Jun 15, 10:36 AM CDT, 4 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1036 AM CDT TUE JUN 15 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 AM FLASH FLOOD WHITE CLOUD 39.97N 95.30W
06/15/2010 DONIPHAN KS LAW ENFORCEMENT
DUCK CREEK OVERFLOW FLOODING HIGHWAY 7 NORTH AND WEST OF
WHITE CLOUD.
&&
SFORTINThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 7:08 PM CDT | Tornado Warning | EAX | Atchison | 22 min |
| Jun 14, 7:33 PM CDT | Tornado Warning | EAX | Nodaway | 27 min |
| Jun 14, 8:05 PM CDT | Special Weather Statement | EAX | Nodaway | 25 min |
| Jun 14, 8:33 PM CDT | Special Weather Statement | EAX | Worth | 27 min |
| Jun 14, 8:52 PM CDT | Special Weather Statement | EAX | Andrew | 23 min |
| Jun 15, 5:59 AM CDT | Areal Flood Advisory | EAX | Andrew, Buchanan | 4 hr |
| Jun 15, 7:25 AM CDT | Areal Flood Advisory | EAX | Andrew, DeKalb, Gentry | 6 hr |
| Jun 15, 8:13 AM CDT | Areal Flood Advisory | EAX | Daviess, Gentry, Harrison, Mercer, Putnam, Worth | 6 hr |
| Jun 15, 8:17 AM CDT | Areal Flood Advisory | EAX | Andrew, Gentry, Holt, Nodaway, Worth | 6 hr |
| Jun 15, 9:05 AM CDT | Flash Flood Warning | EAX | Andrew, Gentry, Holt, Nodaway | 4 hr |
| Jun 15, 12:59 PM CDT | River Flood Warning | EAX | Andrew, Nodaway | 8 hr |
| Jun 15, 9:56 AM CDT | River Flood Warning | EAX | Wyandotte | 3 days |
Nearby
Flash Flood Warnings in Missouri, 2010Flash Flood Warnings in Kansas, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.